Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 25, 2011, 5:13 PM EDT for McIntosh County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2011, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 25, 2011, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 112 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS82 KCHS 252113 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 513 PM EDT SAT JUN 25 2011 GAZ140-141-252145- COASTAL MCINTOSH-INLAND MCINTOSH- 513 PM EDT SAT JUN 25 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY THROUGH 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR VALONA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CARNIGAN...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND... VALONA AND WOLF ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3139 8155 3165 8150 3156 8120 3134 8128 TIME...MOT...LOC 2114Z 343DEG 6KT 3146 8133 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:44 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 25, 3:44 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT SAT JUN 25 2011 .SYNOPSIS... THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE EVOLUTION OF LATE AFTERNOON AND EARLY EVENING TSTMS REMAINS UNCERTAIN. WATER VAPOR IMAGERY SHOWS WEAK DNVA OVERSPREADING THE REGION FROM THE SOUTHWEST IN THE WAKE OF A VORTICITY CENTER SHIFTING OFF THE MIDDLE SOUTH CAROLINA COAST. A SECONDARY MUCH STRONGER SHORTWAVE NOTED APPROACHING THE NORTH CAROLINA MOUNTAINS IS TIMED TO CROSS THE REGION AROUND SUNSET AS IT PROGRESSES OFF TO THE EAST/SOUTHEAST AT ABOUT 40-45 KT. WHILE THE INITIAL BURST OF NVA WILL LIKELY KEEP DEEP MOIST CONVECTION AT BAY FOR AT LEAST ANOTHER HOUR OR TWO...INSTABILITY CONTINUES TO BUILD ACROSS THE REGION AS TEMPERATURES RISE INTO THE LOWER-MID 90S. MLCAPES HAVE ALREADY RISEN TO 2000 J/KG WITH LI/S AS LOW AS -7C AS OF 25/19Z AND FURTHER DESTABILIZATION APPEARS LIKELY WITH THE AMOUNT OF CLEARING NOTED ON VISIBLE SATELLITE IMAGERY. THE HIGHER RESOLUTION MODELS CONTINUE TO BE SPLIT ON THE CONVECTIVE POTENTIAL THROUGH THIS EVENING WITH ABOUT HALF SHOWING VERY LITTLE--IF ANY--CONVECTION FIRING THROUGH MID- EVENING. HOWEVER...GIVEN THE ATMOSPHERE CONTINUES TO DESTABILIZE AND ADDITIONAL IDENTIFIABLE SHORTWAVE ENERGY IS STILL UPSTREAM... WE ARE NOT READY TO LOWER POPS AT THIS TIME. IN FACT...THE LATEST RUN OF THE RUC-13 IS SIMILAR TO THIS MORNING/S SREF MEAN IN DEPICTING TSTMS CLUSTERING ACROSS THE INTERIOR FROM ROUGHLY 22Z THROUGH 03Z AS A WEAK SEA BREEZE INTERACTS WITH THE OLD SURFACE THROUGH THAT LINGERS ACROSS THE EASTERN PORTIONS OF SOUTH CAROLINA AND GEORGIA. WILL CONTINUE WITH CHANCE POPS OF 30-40 PERCENT THIS EVENING WITH DRY CONDITIONS DOMINATING FROM LATE EVENING THROUGH SUNRISE. LOWS WILL RANGE FROM THE LOWER 70S INLAND WITH MID 70S AT THE COAST. MODIFIED RUC SOUNDINGS DEPICT SBCAPES APPROACHING 3000 J/KG WITH LI/S AS LOW AS -8C. DCAPES ARE FORECAST TO RISE TO NEAR 1200 J/KG SUGGESTING THERE WILL BE A RISK FOR DAMAGING WINDS WITH THE STRONGER STORMS. 0-6KM BULK SHEAR IS FORECAST TO INCREASE TO ABOUT 20 KT BY LATE AFTERNOON WHICH MAY SUPPORT SOME DEGREE OF ORGANIZATION IF ENOUGH IN THE WAY OF MESOSCALE BOUNDARY COLLISIONS OCCUR. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... IN GENERAL...LITTLE CHANGE IN THE PATTERN IS EXPECTED THROUGH THE PERIOD AS A BROAD UPPER TROF REMAINS OVER THE EASTERN 1/3 OF THE COUNTRY...AND UPPER RIDGES CENTERED TO THE WEST OVER THE SOUTH CENTRAL U.S. AND TO THE EAST OVER THE ATLANTIC WATERS. AT THE SURFACE...THIS PATTERN WILL CONTINUE TO KEEP A WEAK TROF OF LOW PRESSURE OVER THE INTERIOR OF THE CAROLINAS AND INTO GEORGIA AND A RIDGE OF HIGH PRESSURE TO THE EAST OVER THE ATLANTIC...RESULTING IN WEAK SYNOPTIC SOUTHWEST FLOW OVER THE LAND. AS HAS BEEN THE TREND FOR THE PAST SEVERAL DAYS...IT LOOKS LIKE MORE TYPICAL CHANCES FOR PRECIP THROUGH THE PERIOD. HOWEVER...TIMING FOR PRECIP IS NOT THAT STRAIGHT FORWARD. THE TRICK TO FIGURING OUT POPS AND TIMING FOR THE NEXT FEW DAYS WILL BE TRACKING ANY UPSTREAM SHORT WAVES AND ASSOCIATED MCS FEATURES THAT MOVE DOWN INTO THE REGION WITHIN THE BROAD NW UPPER FLOW. FOR SUNDAY...LOOKS LIKE THE MAIN FEATURE TO SPARK CONVECTION MAY BE WITH THE ENERGY ASSOCIATED WITH AN MCS THAT IS CURRENTLY OVER THE NORTH-CENTRAL U.S.. MODELS SHOW THAT THIS FEATURE WILL MOVE SE TOWARD THE AREA...AND MAY HELP TO SPARK CONVECTION FROM WEST TO EAST BY LATER IN THE DAY SUNDAY AND INTO SUNDAY EVENING. THERE COULD BE MORE ISOLATED TO WIDELY SCATTERED CONVECTION THAT DEVELOPS IN THE SEA BREEZE IN THE AFTERNOON...BUT THINK BETTER COVERAGE/CHANCES FOR CONVECTION WILL BE WITH OUTFLOWS FROM MCS FEATURE LATER IN THE DAY/EVENING. FOR NOW HAVE KEPT POPS IN THE LOW END CHANCE RANGE...BUT WOULD NOT BE SURPRISED IF POPS NEED TO BE INCREASED AS THE EVENT DRAWS CLOSER. TEMPS WILL CONTINUE A FEW DEGS ABOVE NORMAL...GENERALLY IN THE LOW TO MID 90S FOR HIGHS AND LOW TO MID 70S FOR LOWS. MONDAY AND TUESDAY...MUCH MORE DIFFICULT IN THIS TIME FRAME TO HAVE MUCH CONFIDENCE IN TRACKING ANY DISTURBANCES IN THE NW UPPER FLOW THAT MAY ENHANCE PRECIP CHANCES EACH DAY. HAVE CONTINUED RATHER CONSERVATIVE FORECAST OF LOW END CHANCE POPS CENTERED FOR THE AFTERNOON AND EVENING...BUT AS WAS THE CASE FOR SUNDAY...WOULD NOT BE SURPRISED IF POPS END UP BEING INCREASED WITH LATER FORECASTS. TEMPS WILL CONTINUE AT LEAST 2 TO 4 DEGS ABOVE NORMAL DURING THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... LEE SIDE TROUGHING EAST OF THE APPALACHIANS WILL BE REINFORCED BY WEAK TROUGHING FROM A SFC LOW SHIFTING THROUGH THE NORTHEASTERN UNITED STATES TUESDAY NIGHT AND WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY EVENING AS WEAK ONSHORE FLOW LEADS TO MID 70 DEWPTS AND STRONG SFC HEATING PRODUCES SBCAPE VALUES NEAR 3500 J/KG OVER THE FORECAST AREA. OVERALL HIGH TEMPS ARE EXPECTED TO BE IN THE LOW/MID 90S WEDNESDAY. HIGH TEMPS MAY BE A FEW DEGREES COOLER BY LATE WEEK WITH THE PASSAGE OF THE WEAK SFC TROUGH AND REMAINING MID LVL CLOUDS OVER THE SOUTHEAST. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SCATTERED SHOWERS/TSTMS ARE EXPECTED MAINLY WEST OF KCHS/KSAV TERMINALS THIS AFTERNOON. SOME OF THIS ACTIVITY COULD IMPACT EITHER TERMINAL...BUT EXACT TIMING IS STILL UNKNOWN. WILL CONTINUE TO HIGHLIGHT CB/S AT BOTH SITES FOR NOW. AMENDMENTS WILL BE NEEDED AS SHORT TERM TRENDS BECOME MORE APPARENT. COULD SEE SOME PATCHY GROUND FOG LATE...BUT MUCH WILL BE DEPENDENT ON IF RAIN FALLS AT EITHER TERMINAL. WILL KEEP FOG OUT OF THE FORECAST FOR NOW AND KEEP CONDITIONS PREVAILING VFR. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS POSSIBLE WITH AFTERNOON SHOWER/THUNDERSTORM ACTIVITY EACH DAY. && .MARINE... THERE ARE NO MARINE CONCERNS FOR TONIGHT. NOCTURNAL SURGING DOES NOT LOOK TO BE AS STRONG AS THE PAST SEVERAL NIGHTS...WITH WINDS EXPECTED TO REMAIN LESS THAN 15 KT AND SEAS 2-4 FT. BERMUDA HIGH PRESSURE WILL CONTINUE TO DOMINATE THE PATTERN THROUGH MIDDLE OF NEXT WEEK. NO HIGHLIGHTS ARE ANTICIPATED AT THIS TIME. OVERALL...SOUTHWEST WINDS OF 15 KTS OR LESS AND SEAS OF 3 TO 4 FEET OR LESS ARE EXPECTED TO PREVAIL. WINDS WILL LIKELY SURGE UP DURING THE EVENING AND EARLY MORNING HOURS EACH DAY...BUT STILL EXPECTED TO REMAIN BELOW SCA. A SLIGHTLY STRONGER INLAND TROUGH OF LOW PRESSURE MAY DEVELOP LATER IN THE PERIOD BY WEDNESDAY AND THURSDAY...WHICH MAY HELP WINDS INCREASE INTO THE 15 TO 20 KT RANGE...ESPECIALLY DURING THE NIGHTTIME HOURS. ISOLATED TO SCATTERED MAINLY EVENING THROUGH EARLY MORNING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 25, 10:21 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1021 AM EDT SAT JUN 25 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-260000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1021 AM EDT SAT JUN 25 2011 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING MAY ALSO OCCUR ALONG WITH LOCALLY HEAVY RAINFALL. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 25, 2:50 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 2 NNE HANAHAN 32.95N 80.01W
06/24/2011 BERKELEY SC BROADCAST MEDIA
SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS IN THE
CARLTON PLACE SUBDIVISION. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CHS1100553Special weather statement, Jun 25, 5:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT JUN 25 2011
SCZ048-049-252130-
BEAUFORT-COASTAL COLLETON-
500 PM EDT SAT JUN 25 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 530 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEMOURS PLANTATION...MOVING SOUTHEAST AT
15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...DALE...GARDENS CORNER AND WIGGINS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 8040 3263 8041 3262 8043 3260 8042
3251 8046 3249 8046 3240 8050 3256 8081
3268 8072 3266 8070 3267 8067 3266 8066
3268 8062
TIME...MOT...LOC 2059Z 295DEG 12KT 3261 8066
33Special weather statement, Jun 25, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 513 PM EDT SAT JUN 25 2011 GAZ140-141-252145- COASTAL MCINTOSH-INLAND MCINTOSH- 513 PM EDT SAT JUN 25 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY THROUGH 545 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR VALONA...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CARNIGAN...CRESCENT...DARIEN...EULONIA...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...TOWNSEND... VALONA AND WOLF ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3139 8155 3165 8150 3156 8120 3134 8128 TIME...MOT...LOC 2114Z 343DEG 6KT 3146 8133
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:49 PM EDT | Special Weather Statement | CHS | McIntosh | 26 min |
| Jun 24, 8:50 PM EDT | Special Weather Statement | CHS | Dorchester | 40 min |
| Jun 24, 9:02 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 43 min |
| Jun 24, 11:27 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 63 min |
| Jun 25, 5:00 PM EDT | Special Weather Statement | CHS | Beaufort | 30 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.